Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 6, NWS Austin/San Antonio, TX

April 1, 20104 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 1, 2010, 3:51 PM CDT for 4 counties in Texas. It took effect at Apr 2, 2010, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 3:51 PM CDT (20:51 UTC)
In effect from
Apr 2, 2010, 1:00 PM CDT
Expired
Apr 2, 2010, 8:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WWUS84 KEWX 012051
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT THU APR 1 2010

...COLD FRONT WILL BRING LOW RH AND STRONG WINDS TO WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT
THROUGH SOUTH CENTRAL TEXAS FRIDAY. BEHIND THIS FRONT STRONG
NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RH WILL DROP TO THE
SINGLE DIGITS OVER THE RIO GRANDE PLAINS FRIDAY AFTERNOON AND WILL
COMBINE WITH WINDS OF 15-20 MPH TO CREATE CRITICAL FIRE WEATHER
CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND RH WILL SLOWLY
RECOVER OVERNIGHT.

TXZ183-184-202-217-020500-
/O.NEW.KEWX.FW.W.0006.100402T2000Z-100403T0200Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
351 PM CDT THU APR 1 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM CDT
FRIDAY. 

NORTHWESTERLY WINDS OF 15-20 MPH WILL COMBINE WITH RH VALUES IN
THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER
THE WARNED AREA. WINDS WILL DECREASE AFTER SUNSET AND RH WILL
SLOWLY RECOVER OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
4 follow-up statements
966 
WWUS84 KEWX 020445
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 PM CDT THU APR 1 2010

...COLD FRONT WILL BRING LOW RH AND STRONG WINDS TO WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS FRIDAY AFTERNOON...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT
THROUGH SOUTH CENTRAL TEXAS FRIDAY. BEHIND THIS FRONT STRONG
NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RH WILL DROP TO THE
SINGLE DIGITS OVER THE RIO GRANDE PLAINS FRIDAY AFTERNOON AND
WILL COMBINE WITH WINDS OF 15-20 MPH TO CREATE CRITICAL FIRE
WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER SUNSET AND RH WILL
SLOWLY RECOVER OVERNIGHT.

TXZ183-184-202-217-021130-
/O.CON.KEWX.FW.W.0006.100402T2000Z-100403T0200Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1145 PM CDT THU APR 1 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM CDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM CDT
FRIDAY. 

NORTHWESTERLY WINDS OF 15-20 MPH WILL COMBINE WITH RH VALUES IN
THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER
THE WARNED AREA. WINDS WILL DECREASE AFTER SUNSET AND RH WILL
SLOWLY RECOVER OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
993 
WWUS84 KEWX 020912
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT FRI APR 2 2010

...COLD FRONT WILL BRING LOW HUMIDITIES AND STRONG WINDS TO
WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS AFTERNOON...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT
THROUGH SOUTH CENTRAL TEXAS TODAY. BEHIND THIS FRONT STRONG
NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RELATIVE HUMIDITIES WILL
DROP INTO THE TEENS OVER THE EDWARDS PLATEAU AND RIO GRANDE
PLAINS THIS AFTERNOON AND WILL COMBINE WITH WINDS OF 15-25 MPH TO
CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF AFTER
SUNSET AND HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT.

TXZ183-184-202-217-021700-
/O.EXT.KEWX.FW.W.0006.100402T2000Z-100403T0100Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
412 AM CDT FRI APR 2 2010

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

NORTHWESTERLY WINDS OF 15-25 MPH WILL COMBINE WITH RELATIVE
HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER
CONDITIONS OVER THE WARNED AREA. WINDS WILL DECREASE AFTER SUNSET
AND HUMIDITIES WILL SLOWLY RECOVER OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
468 
WWUS84 KEWX 021507
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT FRI APR 2 2010

...A COLD FRONT WILL BRING LOW HUMIDITIES AND GUSTY WINDS TO THE
WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS AFTERNOON...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD FRONT
THROUGH SOUTH CENTRAL TEXAS TODAY. BEHIND THIS COLD FRONT STRONG
NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RELATIVE HUMIDITIES
WILL DROP INTO THE TEENS OVER THE EDWARDS PLATEAU AND RIO GRANDE
PLAINS THIS AFTERNOON AND WILL COMBINE WITH WINDS OF 15-25 MPH TO
CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DROP OFF
AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER LATER THIS EVENING.

TXZ183-184-202-217-030100-
/O.CON.KEWX.FW.W.0006.100402T2000Z-100403T0100Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1007 AM CDT FRI APR 2 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

NORTHWESTERLY WINDS OF 15-25 MPH WILL COMBINE WITH RELATIVE
HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER
CONDITIONS OVER VAL VERDE...EDWARDS...KINNEY...AND MAVERICK
COUNTIES. WINDS WILL DECREASE AFTER SUNSET AND HUMIDITIES WILL
SLOWLY RECOVER OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$
425 
WWUS84 KEWX 021530
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT FRI APR 2 2010

...THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON UNTIL 8 PM CDT
THIS EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING A COLD
FRONT THROUGH SOUTH CENTRAL TEXAS TODAY. BEHIND THIS COLD FRONT
STRONG NORTHWESTERLY WINDS WILL USHER IN DRIER AIR. RELATIVE
HUMIDITIES WILL DROP INTO THE TEENS OVER THE EDWARDS PLATEAU AND
RIO GRANDE PLAINS THIS AFTERNOON AND WILL COMBINE WITH WINDS OF
15-25 MPH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL
DROP OFF AFTER SUNSET AND HUMIDITIES WILL SLOWLY RECOVER LATER
THIS EVENING.

TXZ183-184-202-217-030100-
/O.EXT.KEWX.FW.W.0006.100402T1800Z-100403T0100Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1030 AM CDT FRI APR 2 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

NORTHWESTERLY WINDS OF 15-25 MPH WILL COMBINE WITH RELATIVE
HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER
CONDITIONS OVER VAL VERDE...EDWARDS...KINNEY...AND MAVERICK
COUNTIES. WINDS WILL DECREASE AFTER SUNSET AND HUMIDITIES WILL
SLOWLY RECOVER OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:42 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 1, 3:42 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT THU APR 1 2010

.DISCUSSION...
WV SAT IMAGERY SHOWS UPPER LEVEL TROUGH OVER THE SOUTHWESTERN
STATES WITH PACIFIC MOISTURE BEGINNING TO STREAM INTO WESTERN TX.
THIS TROUGH WILL MOVE TO THE EAST AND BRING A COLD FRONT/DRYLINE
ACROSS OUR CWA TOMORROW. THE MODELS HAVE CONTINUED TO TREND THIS
TROUGH ALONG A MORE NORTHEAST PATH. THIS WILL TAKE MOST OF THE
WEATHER NORTH OF OUR CWA. WILL STILL SEE POPS INCREASE TONIGHT TO
SLIGHT CHANCE AFTER MIDNIGHT FOR MOST OF THE AREA. TOMORROW POPS
WILL SHIFT TO THE EAST WITH HIGHEST CHANCE FROM WILLIAMSON TO
FAYETTE COUNTIES. MODEL SOUNDINGS TODAY WERE MARGINAL FOR ANY
SEVERE AND SPC HAS SHIFTED THE SLIGHT CHANCE AREA OUT OF OUR CWA.
DID NOT INCLUDE ANY MENTION OF SEVERE IN THE GRIDS...BUT WOULD NOT
BE SURPRISED IF AN ISOLATED STORM PRODUCED SEVERE WINDS OR HAIL FRI
AFTERNOON. WOULD PUT THE BEST CHANCE IN THE SAME AREA AS THE
HIGHEST POPS.

BEHIND THE DRYLINE/FRONT WINDS WILL INCREASE AND DRYER AIR WILL
MOVE IN. WINDS WILL STAY BELOW WIND ADVISORY CRITERIA.

ONCE THE TROUGH MOVES AWAY UPPER FLOW WILL TURN ZONAL FOR THE
WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. NOTHING OF
SIGNIFICANCE FOR THIS TIME PERIOD. IN THE MIDDLE OF NEXT WEEK
ANOTHER UPPER TROUGH AND COLD FRONT WILL MOVE ACROSS NORTHERN TX.
THE TAIL END OF THE FRONT WILL BRUSH ACROSS OUR NORTHERN COUNTIES
AND THIS WILL BRING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS.

.FIRE WEATHER...
BEHIND THE DRYLINE/FRONT TOMORROW RH WILL DROP TO SINGLE DIGITS
OVER THE RIO GRANDE PLAINS AND WINDS WILL INCREASE. THIS WILL LEAD
TO CRITICAL FIRE WEATHER CONDITIONS AND HAVE ISSUED A RED FLAG
WARNING FOR PARTS OF OUR WESTERN CWA FOR FRI AFTERNOON AND EVENING.
SAT AFTERNOON RH WILL AGAIN DROP TO CRITICAL LEVELS...BUT WINDS
WILL REMAIN BELOW CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  80  48  84  58 /  30  40  10   0  -
AUSTIN BERGSTROM INTL AIRPORT  66  77  47  85  53 /  30  40  10   0  -
NEW BRAUNFELS MUNI AIRPORT     68  80  46  82  55 /  20  30  -    0  -
BURNET MUNI AIRPORT            64  77  45  82  57 /  20  40  -    0  -
DEL RIO INTL AIRPORT           64  85  47  87  60 /  20  -   -    0  -
GEORGETOWN MUNI AIRPORT        66  76  48  82  57 /  30  40  10   0  -
HONDO MUNI AIRPORT             67  83  40  83  55 /  20  20  -    0  -
SAN MARCOS MUNI AIRPORT        68  81  46  82  57 /  30  40  -    0  -
LA GRANGE - FAYETTE REGIONAL   67  74  49  81  58 /  30  50  20   0  -
SAN ANTONIO INTL AIRPORT       67  80  46  83  58 /  20  30  -    0  -
STINSON MUNI AIRPORT           68  81  46  84  58 /  20  20  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 3 PM TO 9 PM CDT FRIDAY FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

05/01
Hazardous weather outlook, Apr 1, 6:52 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 AM CDT THU APR 1 2010

TXZ171>173-183>194-202>209-217>225-228-021200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
652 AM CDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EARLY EVENING GENERALLY EAST AND NORTH OF A LINE FROM LLANO
TO NEW BRAUNFELS TO LAGRANGE. A FAST MOVING UPPER LEVEL DISTURBANCE
AND ATTENDANT PACIFIC FRONT/DRY LINE WILL PUSH THROUGH THE AREA
FRIDAY AFTERNOON AND EARLY EVENING WITH POTENTIAL SQUALL LINE
DEVELOPMENT AND POSSIBLE ISOLATED SUPERCELLS AHEAD OF THE SQUALL
LINE...THOUGH MAINLY NORTH AND EAST OF SOUTH CENTRAL TEXAS. LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE PRE-FRONTAL SUPERCELLS
WHILE DAMAGING STRAIGHT LINE WINDS MAY OCCUR WITH THE SQUALL LINE.
THE LINE OF THUNDERSTORMS WILL BE EXITING OUR EASTERN COUNTIES
DURING THE EARLY EVENING HOURS FRIDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON FRIDAY ACROSS THE
EDWARDS PLATEAU AND RIO GRANDE PLAINS AFTER THE DRYLINE/FRONTAL
PASSAGE WITH EXTREMELY LOW RELATIVE HUMIDITIES AND WINDY
CONDITIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON INTO EARLY
FRIDAY NIGHT.

Nearby

Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.